Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rashes on the left to right forearm and ear?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3841 Questions

default
Posted on Fri, 20 Apr 2018 in Skin Hair and Nails
Question: Hi,
I had/have a rash or something after a skin infection on left forearm. Er Doc said it Might allergy to the antibiotics.

I got the rash 3 days after taking Keflex for 10 days. The rash got bigger for almost a week before it flattened out and just stopped flaring up now. Skin is now discolored and flaky but feels normal, before it was raised and itchy.

Now it's on my ears and I've been waiting it out. I'm not sure if it's the same type of rash. I'm just wondering if this looks like it's healing...

So it went from my left forearm, to my left ear, then to my right ear in a day.

My left ear was swollen while the right was normal, few days later, the left ear was still swollen but right ear is beginning to get red as well. Then they both were swollen and red. For almost a week, just like the original rash on my left forearm.

Now, the left ear is normal size, but flaking and looks very dry while right ear is still swollen but much better than before.

I feel warmth at the back of my head and on the right ear sometimes especially the right side. The warmth comes and go.

Thought?

Thanks
doctor
Answered by Dr. Asmeet Kaur Sawhney 11 days later
Brief Answer:
Either allergic reaction to keflex tabs or eczematous rash

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and reviewed the attached photographs.
It could be either an allergic reaction to keflex tablets or an eczematous rash.
In both the pictures the rash has healed almost and I can appreciate some dryness and redness.
If I was your treating doctor I would recommend you to apply topical steroid like cortisone cream on the affected areas twice daily along with frequent and liberal application of a moisturising lotion containing white soft paraffin on the entire forearms and ears 2-3 times in a day.
This will resolve your problem.
The warmth on the head and ear could also be related to the same allergic or eczematous reaction.
For this you can take antihistaminic like tablet Cetrizine 10 mg once daily at bedtime for 10-14 days.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 3 days later
Do you think Aloe Vera can help with these kinds of rashes. When I noticed bumps forming on the top of my hand I used Aloe Vera 100% gel and the bumps subsided almost overnight. It didn't develop like it did on my forearm or ears. Now I'm applying it on those as well. Is it truly helping or am I imagining it and the hand rashes were never forming. Also these medicines you're suggesting. Are they necessary? Or their purpose is just to speed up my recovery? I bought Cetrizine 10mg, can't find any petroleum jelly, do you have something else you can suggest in Canada? Thanks.
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Alovera gel can help in healing of these rashes

Detailed Answer:
Aloe vera gel can also help in healing of these rashes.
The medicines I suggested are not absolutely necessary since your rashes are already in the healing stage.
If you didn't get petroleum jelly you can simply apply any moisturising lotion on the affected areas twice daily.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Topical steroid

doctor1 MD

Hi Last year I had to arrest a Somalian and I thought I got bit by fleas. I have six raised red spots that itch incessantly. I got eczema as a result and have been using betamethasone dipropionate 0.05% (eleuphrat) This cleared the eczema but the original six spot remain and itch even when scratched till bleeding. The cream helps but does not get rid of them. I have no allergies.

doctor1 MD

Hello, I think I have three spots of ring worn on my head. I have been to the Dr and he gave me Triamcinolone Acetonide Lotion, USP 0.1% ..... He did not call the spots ring worm, but the spots look like the picture on this sight. I have been using this medication since the first of the year and it is not helping ... I started with one spot and now have three. Help!

doctor1 MD

had a rash on legs, back , spots on arms, & now face. Dr.s have given me triamcinolone acetonide. last dr called it dry skin. I ve been working in medical field for over 30 years, ER, stab rm, etc. A pharmacist said I should not be on this steroid for over a few weeks, It has been 16 years. I why can .05 not be used on the face?

doctor1 MD

I have raised red patches that sometimes itch, sometimes don t. They are in various places on the whole body basically. The doctor gave me prednisone and told me to use cetaphil lotion all over twice a day. It all got better, then came back. I used an old steroid cream, triamcinolone acetonide and the cetaphil, and it went away again. Now have some again, plus skin reddens and goes away sometimes almost instantly in various places on my body. Any idea whats happening?

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

I just noticed these spots under my armpit a few inches. It is slightly itchy. Its only here, no where else on body. I recently used a tanning bed ( I know it's bad, but wanted to get some color for vacation). I burned slightly in this area. Is it...

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...